MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LENS INTEGRATED SYSTEM WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. LENS INTEGRATED SYSTEM WIFI VERSION; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 72204354
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the light source of the lens integrated system was not emitting proper light.The procedure was completed with a surgical delay greater than 30 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H11: h2: corrected information on: e1, e2 & e3.H3, h6: the reported device was received for evaluation.A visual inspection revealed that light engine clad rod was damaged.A functional evaluation was performed on the returned device and found the system was turning on but there was no light output.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with component failure.Factors that could have contributed to the failure include an open circuit or defective power supply.Based on this investigation, the need for corrective action is not indicated.

Brand Name
LENS INTEGRATED SYSTEM WIFI VERSION
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22023869
Report Number1643264-2025-00160
Device Sequence Number7220436
Product Code GCJ
UDI-Device Identifier00885556617878
UDI-Public885556617878
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown